Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2001, 5:45 PM MDT for Platte County, Wyoming. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 20, 2001, 6:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:11 PM MDT | Hail 0.75 | Chugwater, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 202345 SVRCYS WYC031-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AND SOUTHEAST PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 615 PM MDT * AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BORDEAUX...OR ABOUT 8 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUGWATER AT 605 PM MDT. AT 538 PM...THREE QUARTER INCH DIAMETER HAIL WAS REPORTED AT A LOCATION 14 MILES WEST OF WHEATLAND. THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR CENTRAL PLATTE COUNTY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4203 10515 4167 10505 4168 10468 4205 10468 WEILAND WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:25 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 1:25 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT WED JUN 20 2001 FINAL UPPER FEATURE IN NW FLOW ALOFT IS OVER EAST CENTRAL WY...WITH MOST SHOWERS OVER SW SD INTO NRN PART OF PNHNDL. A FEW SHOWERS HAVE FORMED IN NNW/SSW BANDS OVER SE WY. AS LAST PIECE OF DEEPENING UPPER TROF MOVES TO OUR EAST THIS EVENING...CLOUDS/SHOWERS SHOULD DECREASE WITH SUNSET AND GOOD SUBSIDENCE BEHIND UPPER FEATURE. LOW LEVEL WINDS BECOME N/NE EARLY THIS EVENING...THEN LIGHT AND VARIABLE. WITHOUT A MORE SUSTAINED UPSLOPE FLOW...WITH TRIM BACK ON AMOUNT OF LOW CLDS/FOG IN SE WY...BUT LEAVE IT IN FOR MAINLY NRN PNHNDL WHERE RAIN FELL TODAY. FOR THU TO FRI...DRY UPPER RIDGE SHIFTS EAST INTO UT/WRN WY. USUALLY CAN ONLY GO 1 DAY WITHOUT ANY TSTMS DEVELOPING IN CWA IN SUMMER...WILL GO WITH THAT ON THU AS AIRMASS CONTS RATHER STABLE. HOWEVER...WILL THROW IN ISOLD FOR FRI AFTERNOON IN AND NEAR SE MTNS...AVN/ETA SUGGEST THERE MAY BE A WEAK FEATURE MOVING INTO THE AREA THEN...PLUS THERE WILL BE SOME BETTER LOW LEVEL MOISTURE AROUND...PRODUCING SOME INSTABILITY. WILL LEAVE REST OF AREA DRY...WITH A WARMING TREND TO MORE SUMMERLIKE TEMPS BY FRI. IN EXTENDED...MODELS CONTINUE UPPER RIDGE OVER AREA THROUGH THE WEEKEND. PROBABLY CANNOT COMPLETELY RULE OUT A FEW LATE DAY STORMS...BUT THE MAIN WX FEATURE WILL BE THE HEAT. COME MON INTO WED...MRF MODEL LOOKS TO BE A BIT FAST BRINGING IN NEXT UPPER TROF AND ASSOCIATED COLD FRONT. UKMET/ECMWF SLOWER...SO WILL DELAY THE COOLING ABOUT 12-24 HOURS FROM MRF/MEX/FMR GUIDANCE...PMDEPD ALSO LEANING THIS WAY. HENCE MON LIKELY WILL STILL BE HOT...THEN COOLER ON TUE AND WED WITH A CHANCE OF SHOWERS/TSTMS. .CYS... WY...NONE. NE...NONE. JAD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.